Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 99, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2010, 11:25 AM EDT for 4 counties in Rhode Island; Bristol County, Massachusetts. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 11:25 AM EDT (15:25 UTC)
- Expired
- Jul 19, 2010, 12:12 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 53 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 11:40 AM EDT | TSTM WND DMG | Newport, RI | TREES DOWN ON BELLEVUE AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 3.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS51 KBOX 191525
SVRBOX
MAC005-RIC001-003-005-009-191630-
/O.NEW.KBOX.SV.W.0099.100719T1525Z-100719T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1125 AM EDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRISTOL COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITIES OF...BRISTOL...BARRINGTON...
EASTERN KENT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF WARWICK...
NEWPORT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF NEWPORT...
EASTERN WASHINGTON COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF SOUTH KINGSTOWN...
SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITY OF FALL RIVER...
* UNTIL 1230 PM EDT
* AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES WEST OF EAST GREENWICH TO NORTH
KINGSTOWN TO SOUTH KINGSTOWN...OR ALONG A LINE EXTENDING FROM 11
MILES WEST OF WARWICK TO SOUTH KINGSTOWN...AND WAS MOVING EAST AT
45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...JAMESTOWN...PORTSMOUTH...
WARREN...LITTLE COMPTON...TIVERTON...SWANSEA...SOMERSET...WESTPORT
AND DARTMOUTH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4137 7156 4167 7163 4180 7107 4153 7093
4151 7094 4150 7103 4147 7104 4150 7109
4145 7120 4152 7122 4148 7123 4148 7128
4144 7130 4144 7136 4147 7136 4144 7140
4145 7141 4146 7141 4154 7140 4136 7148
TIME...MOT...LOC 1525Z 264DEG 38KT 4165 7154 4151 7147
4141 7145
$$
EKSTER2 follow-up statements
800
WWUS51 KBOX 191601
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1201 PM EDT MON JUL 19 2010
RIC003-009-191611-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-100719T1630Z/
WASHINGTON RI-KENT RI-
1201 PM EDT MON JUL 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KENT AND EASTERN
WASHINGTON COUNTIES IS CANCELLED...
LAT...LON 4173 7133 4180 7107 4153 7093 4151 7094
4150 7103 4147 7104 4150 7109 4145 7120
4152 7122 4148 7123
TIME...MOT...LOC 1601Z 264DEG 35KT 4172 7110 4158 7103
4148 7102
$$
MAC005-RIC001-005-191630-
/O.CON.KBOX.SV.W.0099.000000T0000Z-100719T1630Z/
BRISTOL RI-NEWPORT RI-BRISTOL MA-
1201 PM EDT MON JUL 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EASTERN
NEWPORT AND BRISTOL COUNTIES IN RHODE ISLAND...
AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOMERSET TO DARTMOUTH TO LITTLE COMPTON...OR ALONG A
LINE EXTENDING FROM FALL RIVER TO 9 MILES SOUTH OF FALL RIVER TO 13
MILES EAST OF NEWPORT...MOVING EAST AT 40 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
LAT...LON 4173 7133 4180 7107 4153 7093 4151 7094
4150 7103 4147 7104 4150 7109 4145 7120
4152 7122 4148 7123
TIME...MOT...LOC 1601Z 264DEG 35KT 4172 7110 4158 7103
4148 7102
$$
MLE142
WWUS51 KBOX 191612
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1212 PM EDT MON JUL 19 2010
MAC005-RIC001-005-191623-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-100719T1630Z/
BRISTOL RI-NEWPORT RI-BRISTOL MA-
1212 PM EDT MON JUL 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND EASTERN NEWPORT AND BRISTOL COUNTIES IN
RHODE ISLAND IS CANCELLED...
LAT...LON 4173 7133 4180 7107 4153 7093 4151 7094
4150 7103 4147 7104 4150 7109 4145 7120
4152 7122 4148 7123
TIME...MOT...LOC 1613Z 264DEG 35KT 4173 7094 4159 7087
4149 7086
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:47 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 19, 9:47 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
947 AM EDT MON JUL 19 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL LIKELY BRING A ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION THIS AFTERNOON AND EVENING.
OVERALL...MUCH OF THE FORECAST PERIOD WILL FEATURE MORE OF THE SAME
WEATHER WE HAVE BEEN HAVING DURING JULY...VERY WARM AND HUMID WITH A
BOUT OR TWO OF SCATTERED SHOWERS/THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
945 AM UPDATE...APPROACHING BROKEN LINE OF SHOWERS AND THUNDERSTORMS
EXTENDING OVER EASTERN NY AND SW CT CONTINUES TO MOVE EAST-
NORTHEAST. STRONGEST CONVECTION APPEARS TO BE HOLDING IN SOUTHERN
CT AND SOUTHWARD WHERE SURFACE BASED CAPE AND LIS ARE MORE
FAVORABLE FOR CONVECTION...BUT WITH DIURNAL HEATING UNDERWAY
SURFACE BASED INSTABILITY WILL INCREASE OUR AREA THROUGH THE
COURSE OF THE DAY. WILL BE MONITORING CELL OVER S CT AS IT
EVENTUALLY TRACKS INTO BOX CWA...ESPECIALLY SOUTHERN RI AND EAST.
OTHERWISE REMNANT SHOWERS WITH ISOLATED THUNDER CROSS THROUGH CWA
THIS MORNING...WITH ADDITIONAL CONVECTION THIS AFTERNOON /SEE
DISC. BELOW/. IF THE CURRENT BROKEN LINE HOLDS TOGETHER IT WOULD
LIKELY REACH THE BOS CORRIDOR AROUND 1530-16Z. PREVIOUS NEAR TERM
DISCUSSION FOLLOWS.
***SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND
EVENING***
A PRE-FRONTAL TROUGH OUT AHEAD OF AN APPROACHING COLD FRONT WILL BE
THE FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS/THUNDERSTORMS
THIS AFTERNOON AND EVENING. INCREASING SOUTHWEST FLOW AHEAD OF THIS
TROUGH SHOULD ALLOW SURFACE DEWPOINTS TO CLIMB THROUGH THE 60S TO
AROUND 70 THIS AFTERNOON. PARTLY SUNNY SKIES THROUGH EARLY
AFTERNOON SHOULD PUSH HIGHS WELL UP INTO THE 80S...TO THE LOWER
90S. THIS SHOULD RESULT IN AROUND 1000 TO 1500 J/KG OF MLCAPE
DEVELOPING AND 0 TO 6 KM SHEAR VALUES ON THE ORDER OF 25 TO 35 KNOTS.
WHILE THE SEVERE WEATHER PARAMETERS ARE NOT EXTREME THIS
AFTERNOON/EVENING...THEY WILL PROBABLY BE ENOUGH FOR SCATTERED
SEVERE THUNDERSTORMS. THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS.
HOWEVER...ENOUGH SHEAR AND COOLING ALOFT IS THERE FOR A SECONDARY
CONCERN OF LARGE HAIL.
THE OTHER CONCERN THIS AFTERNOON/EVENING WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL AND POOR DRAINAGE STREET FLOODING WITH THE
STRONGEST STORMS.
THE ONSET OF THE SCATTERED SHOWERS/THUNDERSTORMS SHOULD BE IN THE
EARLY TO MID AFTERNOON ACROSS THE INTERIOR AND REACHING THE COASTAL
PLAIN DURING THE LATE AFTERNOON/EARLY EVENING. CONFIDENCE IN AREAL
COVERAGE IS HIGH ENOUGH TO RUN WITH LIKELY POPS FOR A FEW HOURS
ACROSS MOST OF THE REGION THIS AFTERNOON AND EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE FIRST
PART OF THE EVENING...PARTICULARLY ACROSS OUR SOUTHERN/EASTERN
ZONES. WE SHOULD SEE THE ACTIVITY WIND DOWN BY LATE IN THE EVENING
AS THE SHORTWAVE TROUGH PASSES TO THE EAST OF THE REGION...ALTHOUGH
SOME SHOWERS COULD PERSIST A BIT LONGER ON THE SOUTH
COAST/CAPE/ISLANDS. PARTIAL CLEARING MAY THEN LEAD TO THE FORMATION
OF PATCHY DENSE GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. LOW
TEMPERATURES SHOULD RANGE FROM THE UPPER 60S TO THE LOWER 70S.
TUESDAY...
PARTLY SUNNY SKIES WITH TEMPERATURES A FEW DEGREES COOLER ARE
EXPECTED BEHIND THE COLD FRONT. NONETHELESS...HIGHS WILL STILL BE
IN THE MID TO UPPER 80S ACROSS MUCH OF THE REGION. SEA BREEZES WILL
KEEP THINGS A FEW DEGREES COOLER ALONG THE IMMEDIATE COAST.
THERE IS A LOW PROBABLY OF AN ISOLATED SHOWER/THUNDERSTORM
DEVELOPING ON THE SEA BREEZE FRONT DURING THE AFTERNOON.
HOWEVER...AT THIS TIME IT APPEARS THERE IS TOO MUCH MID LEVEL DRY
AIR TO BE OVERCOME AND WILL KEEP THE FORECAST DRY. THERE ALSO IS A
LOW PROBABILITY OF A FEW SHOWERS AND THUNDERSTORMS MOVING INTO OUR
WESTERN ZONES LATE IN THE AFTERNOON/EARLY EVENING. HOWEVER...FEEL
THE GFS MODEL MAY BE A BIT TOO FAST AND ALSO SUFFERING FROM SOME
CONVECTIVE FEEDBACK SO KEPT THINGS DRY THROUGH THIS TIME PERIOD.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
ZONAL FLOW CONTINUES THROUGH THE WEEK WITH DISTURBANCES RIPPLING
THROUGH THE FLOW AND BRINGING A CHANCE OF SHOWERS/TSTMS AS THEY
CROSS NEW ENGLAND. ONE COMES THROUGH MIDWEEK...ALTHOUGH WITH
TIMING DIFFERENCES AMONG THE MODELS. THE FASTEST MOVES IT THROUGH
TUESDAY NIGHT...THE SLOWEST HAS IT JUST GETTING HERE WEDNESDAY
MORNING. WE HAVE TAKEN A COMPROMISE OF THE DATA WITH POPS
INCREASING TUESDAY NIGHT AND THEN DIMINISHING DURING WEDNESDAY.
LATER IN THE WEEK...BOTH THE 00Z GFS AND 00Z ECMWF BRING THE SHARPEST
SHORTWAVE THROUGH THE GREAT LAKES FRIDAY AND PAST NEW ENGLAND OVER
THE WEEKEND. TIMING ON THIS ONE LOOKS SIMILAR...BUT OCCURS TOO
LATE IN THE FORECAST TO GENERATE MUCH CONFIDENCE ON TIMING.
CHANCE POPS TUESDAY NIGHT AND WEDNESDAY WITH THE FIRST
SHORTWAVE...AND LINGERING SLIGHT CHANCE POPS WEDNESDAY AFTERNOON
WITH HEATING AND LI/S BELOW ZERO. CHANCE POPS AGAIN FROM LATE
FRIDAY THROUGH EARLY SUNDAY AS THE SECOND AND SHARPER OF THE
SHORTWAVES MOVES THROUGH.
THE FORECAST USES A BLEND OF NAM AND GFS MOS IN THE MIDWEEK...AND
A BLEND OF MOS AND HPC DATA FOR THE LATE WEEK/WEEKEND. OVERALL IT
LOOKS VERY WARM AND HUMID WITH MIXED TEMPS ALOFT AROUND 17C
WEDNESDAY...14-15C THURSDAY-FRIDAY...AND 17-18C SATURDAY-SUNDAY.
THIS WOULD SUPPORT UPPER 80S/NEAR 90 ON WEDNESDAY AND AGAIN ON THE
WEEKEND...WITH MID 80S THURSDAY-FRIDAY.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
TODAY...A BROKEN LINE OF TSTMS FROM BGM TO ABE IS MOVING EAST-
NORTHEAST. THIS WOULD BRING IT TO THE CT VALLEY...BDL AND
BAF...AROUND 14Z AND BOS-PVD AROUND 1530Z-16Z. EXPECT THS LINE TO
WEAKEN DURING THE MORNING SO IT IS NOT COMPLETELY CERTAIN IT WILL
REACH BOS-PVD. 12Z TAFS HAVE BEEN ADJUSTED TO REFLECT THIS
POTENTIAL. OBSERVATIONS SHOW MAINLY VFR CIGS WITH THIS EARLY BAND
OF PCPN. ANY LOWERING TO MVFR/IFR WOULD BE BRIEF...ON THE ORDER OF
15 MINUTES. PREVIOUS DISCUSSION FOLLOWS.
MVFR-IFR CONDITIONS AT THE ACK TERMINAL IN PATCHY FOG SHOULD
IMPROVE TO VFR BY MID MORNING. OTHERWISE...HIGH CONFIDENCE IN VFR
CONDITIONS THROUGH EARLY AFTERNOON. SCATTERED SHOWERS/THUNDERSTORMS
ARE LIKELY TO DEVELOP ACROSS THE INTERIOR BY EARLY TO MID AFTERNOON
AND REACH THE COASTAL PLAIN BY LATE AFTERNOON/EARLY EVENING. THESE
STORMS WILL LIKELY RESULT IN A BRIEF PERIOD OF IFR CONDITIONS WITH
THE POTENTIAL FOR ISOLATED STRONG WIND GUSTS.
KBOS...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THROUGH MID TO LATE
AFTERNOON. SOUTHWEST WINDS OF 10 TO 15 KNOTS WITH GUSTS UP TO 25
KNOTS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS WILL PROBABLY AFFECT THE TERMINAL FOR A TIME LATE THIS
AFTERNOON AND EVENING RESULTING IN AT LEAST BRIEF MVFR-IFR
CONDITIONS.
TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD GENERALLY COME TO AN END
BY LATE EVENING. LOW CONFIDENCE FORECAST IN REGARDS TO
CEILINGS/VISIBILITIES. AFTER THE SHOWERS/THUNDERSTORMS END VFR
CONDITIONS MAY BE THE RULE FOR A TIME...BUT PATCHES OF LOW
CLOUDS/FOG MAY DEVELOP ACROSS THE TERMINALS LATE RESULTING IN IFR
CONDITIONS IN SOME LOCATIONS.
TUESDAY...
HIGH CONFIDENCE THAT ANY PATCHES OF LOW CLOUDS/FOG WILL BURN OFF IN
THE MORNING YIELDING VFR CONDITIONS.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TYPICAL MIDSUMMER PATTERN FOR AVIATION WEATHER. EXCEPT AS NOTED
BELOW...EXPECT AREAS OF IFR/LIFR IN FOG AND LOW CLOUDS EACH LATE
NIGHT AND EARLY MORNING GIVING WAY TO VFR DURING THE DAY. THE
HIGHEST CHANCE AND MOST PERSISTANT LOW CONDITIONS WOULD BE ALONG
THE SOUTH COAST AND ISLANDS. SCATTERED MVFR IN SHOWERS/TSTMS
TUESDAY NIGHT AND WEDNESDAY MORNING.
&&
.MARINE...
TODAY...
EXPECT WINDS AND SEAS TO REMAIN BELOW SCA THRESHOLDS.
HOWEVER...INCREASING SOUTHWEST GRADIENT SHOULD YIELD TO SOME NEAR
SHORE LOW 20 KNOT SOUTHWEST WIND GUSTS THIS AFTERNOON. IN
ADDITION...A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS MAY AFFECT
PORTIONS OF OUR WATERS LATE THIS AFTERNOON/EVENING. THE BEST CHANCE
FOR A GUSTY THUNDERSTORM WILL BE IN THE WATERS NORTH OF PLYMOUTH MA.
TONIGHT AND TUESDAY...
SCATTERED SHOWERS/THUNDERSTORMS MAY AFFECT THE REGION DURING THE
EVENING HOURS...BUT SHOULD COME TO AN END AROUND OR SHORTLY AFTER
MIDNIGHT.
ALTHOUGH WNA MODEL MAY BE A BIT OVERDONE WITH SEAS...PERSISTENT LONG
SOUTHWEST FETCH SHOULD RESULT IN SEAS BUILDING TO BETWEEN 4 AND 6
FEET ACROSS OUR SOUTHERN OUTER-WATERS. WILL HOIST A SCA FOR
HAZARDOUS SEAS IN THIS REGION. OTHERWISE...WINDS SHOULD REMAIN
BELOW SCA THRESHOLDS.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
PERSISTENT SOUTHWEST FLOW WILL BRING SWELLS OF 4 TO 6 FEET ACROSS
THE SOUTH COASTAL WATERS...MAINLY THE OUTER WATERS. THESE SEA
CONDITIONS SHOULD LINGER THROUGH EARLY THURSDAY. WIND/WAVE HEIGHTS
SHOULD BE MINIMAL.
WINDS ARE EXPECTED TO REMAIN BELOW 25 KNOTS THROUGH FRIDAY
MORING...EXCEPT IN THE VICINITY OF ANY THUNDERSTORMS. SOME GUSTS
TO 25 KNOTS ARE POSSIBLE ON THE SOUTHERN WATERS LATE FRIDAY...BUT
LOW CONFIDENCE ON THIS OCCURING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 PM THIS EVENING
TO 4 PM EDT TUESDAY FOR ANZ254>256.
&&
SYNOPSIS...WTB/FRANK
NEAR TERM...WTB/FRANK/NMB
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...WTB/FRANK/NMB
MARINE...WTB/FRANKHazardous weather outlook, Jul 19, 4:25 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EDT MON JUL 19 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 425 AM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL BE IN THE INTERIOR MID AFTERNOON AND ALONG THE COASTAL PLAIN LATE AFTERNOON OR EVENING. DAMAGING WIND WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS...ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL ARE POSSIBLE. HEAVY DOWNPOURS FROM AFTERNOON AND EVENING THUNDERSTORMS MAY CAUSE URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY DOWNPOURS FROM THUNDERSTORMS ARE AGAIN POSSIBLE LATER TUESDAY NIGHT AND WEDNESDAY MORNING. THIS WILL AGAIN BRING THE POTENTIAL FOR URBAN AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-200830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 425 AM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY MOVE ACROSS THE WATERS LATE THIS AFTERNOON AND EVENING. LIGHTNING AND STRONG WIND GUSTS WOULD BE THE CHIEF HAZARDS FROM THESE STORMS. AREAS OF FOG MAY CAUSE LOW VISIBILITY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF FOG MAY CAUSE LOW VISIBILITY EACH LATE NIGHT AND EARLY MORNING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 19, 10:02 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1002 AM EDT MON JUL 19 2010
CTZ002>004-RIZ003-004-006>008-191530-
BLOCK ISLAND RI-EASTERN KENT RI-HARTFORD CT-NEWPORT RI-TOLLAND
CT-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
1002 AM EDT MON JUL 19 2010
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN
CONNECTICUT...
AT 10 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH AND VERY HEAVY RAIN...EXTENDING FROM MERIDEN TO GUILFORD. THE
LINE WAS MOVING EAST AT 40 MPH.
THIS LINE OF STORMS WILL MOVE ACROSS FAR SOUTHERN SECTIONS OF
HARTFORD...TOLLAND AND WINDHAM COUNTIES THROUGH 1045 AM.
THE STORMS SHOULD REACH THE RHODE ISLAND BORDER BY 11 AM...AND
AFFECT AREAS SOUTH OF PROVIDENCE.
* SOME LOCATIONS AFFECTED INCLUDE...WESTERLY...HOPKINTON...
CHARLESTOWN...RICHMOND...EXETER...SOUTH KINGSTOWN...KINGSTON...WEST
GREENWICH...BLOCK ISLAND...NORTH KINGSTOWN...NEWPORT...
NARRAGANSETT...JAMESTOWN AND EAST GREENWICH.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4124 7159 4134 7165 4131 7190 4134 7184
4140 7185 4142 7181 4164 7180 4165 7205
4158 7243 4161 7249 4159 7272 4155 7285
4158 7292 4169 7148 4161 7141 4147 7142
4136 7148 4135 7164 4117 7154 4115 7162
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:51 AM EDT | Severe Thunderstorm Warning | BOX | Kent, Washington | 39 min |
| Jul 19, 11:44 AM EDT | Special Weather Statement | BOX | Providence | 61 min |
| Jul 19, 3:52 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 49 hr | |
| Jul 19, 10:50 AM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 19, 11:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 11:57 AM EDT | Special Weather Statement | BOX | Bristol | 63 min |
| Jul 19, 12:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 19, 1:12 PM EDT | Special Weather Statement | BOX | Barnstable | 48 min |
| Jul 19, 1:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 19, 2:25 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 19, 6:35 PM EDT | Special Weather Statement | BOX | Franklin | 25 min |
| Jul 19, 6:47 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 43 min |
| Jul 19, 7:07 PM EDT | Tornado Warning | BOX | Worcester | 38 min |
| Jul 19, 7:26 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 49 min |
| Jul 19, 7:43 PM EDT | Tornado Warning | BOX | Worcester | 47 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.